Quetiapine - PTSD, sleep difficulties, terror & nightmares?
Question posted by Anonymous on 20 Nov 2016
Last updated on 2 December 2016 by sweetsvirgo
Can Seroquel be taken ONLY as needed (in lieu of every day, same time, without a necessity to wean off) for only 1-2 months, maximum, at an "adequate" but not "high" dose? I am suffering horribly; I simply want to get over a very chronic "temporary hump" as I continue Therapy to effectively address my PTSD and ultimately recover adequately with a short-term aid to afford me the opportunity to arrest my PTSD without a need to medicate following my successful conquering of this hurdle that is very significantly impairing my efforts to accomplish the recovery I would be certain to attain.
I used Seroquel some years ago for a short time and it worked remarkably well and I recovered in full. Unfortunately, I was recently faced with a horrific trauma and the PTSD has returned. Please advise? Temporarily, it really helped me way back then!
You may already know Seroquel is an anti psychotic medication that can help with mood stabilization and sleep disorders. If it helped before, I'd talk to my Dr about starting it again. Should wean up slowly as not to have sedating effect but therapeutic and when you feel like you no longer need it, wean off per doctor's instructions. There's a new med called Latuda, it's same family of meds, just less sedating, less side effects. I suffer from insomnia and take 200mg of Seroquel every night about 6, 7yrs and it's magic to me. Puts me to sleep, keeps me asleep, never noticed any nightmares or intrusive dreams. Sometimes it hangs on a bit the next am but just till I get going. Wish you the best!
21 Nov 2016
Ann; Yes you should do what Janie,Said and if Seroquel well not do what you would like it to, Ask the doctor about some of the newer medications that they have been using for PTSD that you could just stop when you get over this hump. The Doctor well know what they are and remind the doctor most the time they are used for high blood pressure, Prostate problems but they have found them to be highly effective for PTSD, I am so sorry that you have to climb this road again,But you never know what can trigger it really so it is very good that you know what is going on. All my best to you.
20 Nov 2016
Hi Ann- It is a hurdle as you said, when PTSD rears it's ugly head once again. I am sorry you had to suffer from a horrific trauma. Talk to your doctor about starting back on Seroquel. You can discuss the dosage, how much per day and the duration. You can tell your doctor just what you wrote in your post. Hoping for the best outcome for you :)